MAUDE Adverse Event Report: BIOMET 3I FULL OSSEOTITE TAPERED CERTAIN IMPLANT 6 X 10MM; DENTAL IMPLANT

BIOMET 3I FULL OSSEOTITE TAPERED CERTAIN IMPLANT 6 X 10MM; DENTAL IMPLANT
Catalog Number IFNT610
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377)
Date of Event 06/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).
 
Event or Problem Description
It was reported that the implant at tooth site #30 was removed due to bone loss.Symptoms as a result of the event: pain.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
The reported device was not returned.Device malfunction could not be verified.Similar complaints for bone loss related problems have been previously investigated.Refer to attached summary investigation.Visual and dimensional evaluations of the previously returned product have not identified or suggested manufacturing non-conformances.Furthermore, the probability of manufacturing or design defects that might lead to bone loss escaping the available detections is remote and almost nonexistent.Zimvie quality management system (qms) has controls in place to ensure the distribution of conforming product.Additionally, all device history record reviews verified that each implant was sterilized per procedure for every device.All complaint data used for the summary investigation was found to be conforming and did not meet capa/hhe/d/ or any further escalations.Therefore, there were no complaints which confirmed a manufacturing or design related issue that did or could cause or contribute to the reported event.Dhr review was completed for the subject lot number 2016092184.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2016092184, for similar events and no other complaint was identified.Review completed utilizing keywords: ¿dental : medical : bone loss¿.As documented in the summary investigation, contributing factors for the reported event likely exist outside of zimvie control, including those related to medical conditions / patient habits and surgical technique.Based on the summary investigation, no malfunction occurred upon investigation and no association between the dental implant and bone loss was found that can explain these events.Therefore, the reported event remains non-verifiable as it is a medical condition.Monthly trending to date has not identified any statistical triggers suggesting potential design or manufacturing related issues.Previously completed investigations for bone loss problems reported in association with implant failure have not identified any signals indicating potential non-conformances impacting the manufacturing and sterilization processes.Therefore, escalation to capa is not required.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.The following sections have been updated: b4: date of this report.G3: date received by manufacturer.G6: checked "follow-up".H3: changed "yes" to "no".H6: entered evaluation codes.H10: added manufacturer narrative.

Brand Name
FULL OSSEOTITE TAPERED CERTAIN IMPLANT 6 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key19964302
Report Number0001038806-2024-01755
Device Sequence Number8803571
Product Code DZE
UDI-Device Identifier00844868005100
UDI-Public(01)00844868005100(17)211011(10)2016092184
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063341
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/10/2021
Device Catalogue NumberIFNT610
Device Lot Number2016092184
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient EthnicityNon Hispanic